A model for phenotype change in a stochastic framework

ResearchSpace Repository

Show simple item record

dc.contributor.author Wake, G en
dc.contributor.author Pleasants, A en
dc.contributor.author Beedle, Alan en
dc.contributor.author Gluckman, Peter en
dc.coverage.spatial New Zealand en
dc.date.accessioned 2011-03-09T23:53:11Z en
dc.date.issued 2010-02-25 en
dc.identifier.citation Mathematical Biosciences and Engineering 7(3):719-728 Article number mbe.2010.7.719 25 Feb 2010 en
dc.identifier.issn 1547-1063 en
dc.identifier.uri http://hdl.handle.net/2292/6600 en
dc.description.abstract In some species, an inducible secondary phenotype will develop some time after the environmental change that evokes it. Nishimura (2006) [4] showed how an individual organism should optimize the time it takes to respond to an environmental change (“waiting time”). If the optimal waiting time is considered to act over the population, there are implications for the expected value of the mean fitness in that population. A stochastic predator-prey model is proposed in which the prey have a fixed initial energy budget. Fitness is the product of survival probability and the energy remaining for non-defensive purposes. The model is placed in the stochastic domain by assuming that the waiting time in the population is a normally distributed random variable because of biological variance inherent in mounting the response. It is found that the value of the mean waiting time that maximises fitness depends linearly on the variance of the waiting time. en
dc.description.uri http://hdl.handle.net/10179/2099 en
dc.language English en
dc.publisher American Institute of Mathematical Sciences en
dc.relation.ispartofseries Mathematical Biosciences and Engineering en
dc.rights Items in ResearchSpace are protected by copyright, with all rights reserved, unless otherwise indicated. Previously published items are made available in accordance with the copyright policy of the publisher. Details obtained from http://www.sherpa.ac.uk/romeo/issn/1547-1063/ en
dc.rights.uri https://researchspace.auckland.ac.nz/docs/uoa-docs/rights.htm en
dc.title A model for phenotype change in a stochastic framework en
dc.type Journal Article en
dc.identifier.doi 10.3934/mbe.2010.7.719 en
pubs.issue 3 en
pubs.begin-page 719 en
pubs.volume 7 en
dc.rights.holder Copyright: American Institute of Mathematical Sciences (AIMS) en
pubs.author-url http://www.aimsciences.org/journals/displayArticles.jsp?paperID=5260%20DOI:10.3934/mbe.2010.7.719 en
pubs.end-page 728 en
pubs.publication-status Published en
dc.rights.accessrights http://purl.org/eprint/accessRights/RestrictedAccess en
pubs.subtype Article en
pubs.elements-id 206431 en
pubs.number mbe.2010.7.719 en
pubs.record-created-at-source-date 2011-02-23 en

Files in this item

Find Full text

This item appears in the following Collection(s)

Show simple item record


Search ResearchSpace

Advanced Search